MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135133
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, at the moment of channeling the vein and passing the guide it was evident/noted that it was not advancing.Guide wire, needle and catheter were removed simultaneously.It was reported that the guidewire was normal but it was stuck in the needle preventing it to advance or to remove, so it was necessary to remove the guide and needle at the same time.Excessive force was not used to removing or inserting the guidewire.It was not broken into pieces, there's nothing left on the body of the patient.To continue the procedure it was said that they had to use the third femoral catheter.There was nothing unusual observed prior to use.It was reported that the guide wire that was used was the one included in kit.There was no other product utilized with the device.The procedure cannot be completed with the jugular catheter but it was completed with femoral catheter.Catheter was not repaired and there was no leak.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The re was no blood loss and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Corrected information: b5 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, at the moment of channeling the vein and passing the guide it was evident/noted that it was not advancing.Guide wire, needle, and catheter were removed simultaneously.It was reported that the guidewire was normal but it was stuck in the needle preventing it to advance or to remove, so it was necessary to remove the guide and needle at the same time.Excessive force was not used to removing or inserting the guidewire.It was not broken into pieces, there's nothing left on the body of the patient.This issue occurred on two devices of the same kind.The procedure cannot be completed with the jugular catheters and to resolve the issue and continue the procedure, it was said that they had to use a third femoral catheter and the procedure was completed.There was nothing unusual observed prior to use.It was reported that the guide wire that was used was the one included in kit.There was no other product utilized with the device.Catheter was not repaired and there was no leak.There was no medical or surgical inter vention needed to prevent a permanent impairment of a function.There was no blood loss and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.Visual inspection of the video showed a surgeon trying to remove a guide wire.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, at the moment of channeling the vein and passing the guide, it was evident/noted that it was not advancing.Guide wire, needle and catheter were removed simultaneously.It was reported that the guidewire was normal, but it was stuck in the needle preventing it to advance or to remove, so it was necessary to remove the guide and needle at the same time.Excessive force was not used to removing or inserting the guidewire.It was not broken into pieces; there's nothing left on the body of the patient.To continue the procedure, it was said that they had to use the third femoral catheter.There was nothing unusual observed prior to use.It was reported that the guide wire that was used was the one included in kit.There was no other product utilized with the device.The procedure cannot be completed with the jugular catheter, but it was completed with femoral catheter.Catheter was not repaired, and there was no leak.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.There was no blood loss and blood transfusion was not required.The event did not lead to or extend patient hospitalization.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10529337
Report Number3009211636-2020-00219
Device Sequence Number3583762
Product Code MPB
UDI-Device Identifier10884521006256
UDI-Public10884521006256
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2024
Device Model Number8888135133
Device Catalogue Number8888135133
Device Lot Number1926800454
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer09/29/2020
10/12/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/21/2020
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1